I have received a 10-day intramuscular injection of penicillin for the treatment of secondary syphilis. (infection duration: about 6 months) During the middle of the treatment, the red rash has been cleared up. However, a few days after the end of the penicillin treatment, the red rashes appear again in my thighs while some on-and-off appearance on my front arm. (mostly appear when I sweat and feel hot, may disappear or subside when cool down). I am so scared and can't wait until the re-test after one month. Could anybody give me some advice?? What should be expected after the treatment of penicillin? Is this kind of skin rash re-occurrence normal??
You were given meds for 10 days? Do you know the dose and the actual name of the medication? For secondary syphilis, the treatment is Benzathine penicillin G 2.4 million units IM in a single dose.
You need to contact your doctor. I'm not sure what medication you got, and since you have symptoms again, you need to follow up. If the rash on your thighs isn't coming and going like the rash on your arms, it could be a syphilis rash, or the whole thing could be a reaction to the meds, or a fungal infection (common after being on antibiotics).
Thanks for your kind reply. I received 10-day intramuscular injection of Procaine Penicillin on my buttock. This is the recommended treatment for primary and secondary syphilis in Hong Kong. Do you think procaine penicillin is effective?? Right now I am so scared. I don't know what to do. As I read more info about syphilis in the internet, I become more scared. Normally, how long should it take for a secondary syphilis patient to be completely cured??
I looked up procaine penicillin, and that is Benzathine penicillin with a local numbing agent in it to prevent pain from the injection. 10 days is way over treating, and I'd really wonder if you have a fungal infection from 10 days of antibiotics.
You really need to see your doctor.
It can take up to a few months for syphilis to be gone totally, but you shouldn't be getting new symptoms from it. Please see your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.